Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 211, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Sep 13, 2008, 12:07 AM CDT for Taylor County, Iowa. It took effect at Sep 13, 2008, 1:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2008, 12:07 AM CDT (05:07 UTC)
- In effect from
- Sep 13, 2008, 1:00 AM CDT
- Expired
- Sep 13, 2008, 5:49 AM CDT
- In force
- 5 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
County Taylor County, IA
The radar
The Des Moines radar (KDMX), 137 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork 102 River at Bedford (BDFI4). The gauge peaked at 20.80 ft at Sep 13, 2008, 12:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06819185, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 130507 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1207 AM CDT SAT SEP 13 2008 ...A FLOOD WARNING HAS BEEN ISSUED FOR THE EAST FORK 102 RIVER... .HEAVY RAINFALL WILL CAUSE THE 102 RIVER TO RISE ABOVE FLOOD STAGE. IAC173-140507- /O.NEW.KDMX.FL.W.0211.080913T0600Z-080914T1225Z/ /BDFI4.1.ER.080913T0600Z.080913T0600Z.080913T1225Z.NO/ 1207 AM CDT SAT SEP 13 2008 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE EAST FORK 102 RIVER AT BEDFORD. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11:45 PM FRIDAY THE STAGE WAS 20.6 FEET. * THE RIVER IS FORECAST TO CREST NEAR 22 FEET AROUND 2 AM THIS MORNING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 21.0 FEET. $$
1 follow-up statement
000 WGUS83 KDMX 131049 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 549 AM CDT SAT SEP 13 2008 ...THE FLOOD WARNING FOR THE EAST FORK 102 RIVER HAS BEEN CANCELLED... IAC173-131119- /O.CAN.KDMX.FL.W.0211.000000T0000Z-080914T1225Z/ /BDFI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 549 AM CDT SAT SEP 13 2008 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE EAST FORK 102 RIVER AT BEDFORD. * AT 5 AM SATURDAY THE STAGE WAS 17.6 FEET. * FLOOD STAGE IS 21.0 FEET. * THE RIVER HAS FALLEN BELOW FLOOD STAGE...AND NO ADDITIONAL FLOODING IS FORECAST AT THIS TIME. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Sep 12, 3:24 PM CDT, 8 hours 43 minutes earlier.
Area forecast discussion, Sep 12, 3:24 PM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 324 PM CDT FRI SEP 12 2008 .SHORT TERM /TONIGHT/... FAST SOUTHWESTERLY FLOW ALOFT CONTINUES TO PUMP MOISTURE NORTHEASTWARD FROM THE PACIFIC AND ULTIMATELY THE REMNANTS OF TROPICAL STORM LOWELL THAT MOVED THAT ARE CURRENTLY LOCATED OVER WESTERN TEXAS. UNSEASONABLY HIGH MOISTURE IS IN PLACE...WITH PWAT VALUES INCREASING TO WELL OVER 2 INCHES BY TONIGHT ACROSS THE SOUTHERN CWA. DEWPOINTS ACROSS THE CWA. AT THE SURFACE...DEWPOINTS CONTINUE TO POOL ALONG A SOUTHWEST TO NORTHEAST STATIONARY FRONT ASSOCIATED WITH A SFC LOW CENTERED OVER CENTRAL/EASTERN KS. WITH THE MAIN FLOW PARALLEL TO THIS FRONT...ABUNDANT MOISTURE IN PLACE...AND THE STRONGEST LIFT OVER THE CENTRAL/SOUTHERN CWA THIS EVENING INTO THE LATE NIGHT HOURS...THE LONG DURATION RAIN EVENT STILL ON TRACK. AT THIS TIME...RAIN HAS BEEN MAINLY MODERATE THROUGH THE AFTERNOON HOURS WITH MOST SITES AVERAGING A FEW TENTHS PER HOUR...WITH THE HEAVIEST RAIN STILL TO THE SOUTH OF THE CWA. AS THE UPPER WAVE EJECTS EASTWARD FROM THE CENTRAL/NORTHERN ROCKIES THIS EVENING AND LIFT IS ENHANCED BY THE RIGHT-ENTRANCE REGION OF THE UPPER JET STREAK EXPECT RAINFALL INTENSITY TO PICK UP ACROSS THE CENTRAL/SOUTHERN CWA. INSTABILITY ALSO TO INCREASE LATE TONIGHT AS AN APPROACHING JET STREAK HELPS TO STEEPEN MID LEVEL LAPSE RATES MAINLY ACROSS THE SOUTHEASTERN THIRD OF THE CWA. IN ADDITION...LATEST SATELLITE TRENDS WHERE LIFT IS STRONGER TO THE SOUTH...INDICATE UPWARDS OF AN INCH OR MORE PER HOUR RAINFALL RATES IN SOME AREAS. WITH WIDESPREAD AMOUNTS OF TWO TO FOUR INCHES OF RAIN EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE...AND POSSIBILITY FOR INCREASING RAINFALL RATES/EMBEDDED CONVECTION WILL CONTINUE WITH THE FLASH FLOOD WATCH THROUGH DAYBREAK SATURDAY. .LONG TERM /SATURDAY-FRIDAY/... MODELS HAVE TRENDED TO A FASTER MOVEMENT OF THE RAIN SHIELD OUT OF OUR AREA SATURDAY MORNING...WITH MAX LIFT PROCESSES SHIFTING EAST AND NORTHEAST. SO HAVE LOWERED POPS...EXCEPT MAINTAINED HIGH PERCENTAGES IN THE FAR SOUTHEAST THROUGH THE DAY...AND LOWERED THE EXPECTED RAINFALL AMOUNTS. HOWEVER...SATURDAY WILL STILL BE MILD AND MUGGY AS WE AWAIT THE NEXT COLD FRONT WHICH IS NOW DELAYED ABOUT 6 HOURS AND WILL COME THROUGH LATE SATURDAY NIGHT. MODELS ARE IN GOOD AGREEMENT WITH THE PASSAGE OF THE AN UPPER LEVEL TROUGH SUNDAY...BUT DIFFERENCES HAVE ARISEN ONCE AGAIN WITH THE EXACT PATH THE REMNANTS OF HURRICANE IKE WILL TAKE. THE GFS HAS SHIFTED THE PATH FARTHER NORTH...TAKING THE CENTER OVER ST LOUIS...AND GIVES OUR SOUTHEAST COUNTIES ADDITIONAL RAINFALL. HOWEVER...THE BULK OF OUR MODEL SUITE KEEPS ANY SIGNIFICANT RAIN THREAT FROM IKE REMNANTS SOUTHEAST OF OUR AREA. WE WILL KEEP A MODEST CHANCE OF RAIN FOR THE FAR SOUTHEAST SATURDAY NIGHT AND SUNDAY TO ALLOW FOR THE POSSIBILITY OF IKES PATH BRINGING RAIN THAT FAR NORTH. BEHIND THE COLD FRONT SUNDAY...NORTHWEST WINDS WILL INCREASE AND MAKE IT FEEL LIKE AUTUMN. TEMPERATURES WILL ONLY RISE 5 TO 10 DEGREES WHILE THE AIRMASS DRIES OUT QUITE A BIT. WILL BE SETTING UP FOR A CHILLY NIGHT SUNDAY NIGHT AS THE RIDGE BUILDS IN. SFC HIGH PRESSURE SLOWLY MOVES EAST ACROSS THE REGION EARLY NEXT WEEK...AND BY THE MIDDLE OF THE WEEK THE UPPER LEVEL RIDGE IS SUPPOSED TO BUILD OVER THE CENTRAL CONUS. THIS WILL FAVOR A WARMER AND DRY PATTERN. SO HAVE TRENDED DAYTIME TEMPERATURES UP A FEW DEGRESS...BUT NOT AS WARM AS THE GFS GUIDANCE WOULD SUGGEST. WILL STILL HAVE SEASONALLY COOL NIGHTS IN THE MID 40S TO MID 50S. && .AVIATION...12/18Z RAIN CONTINUE TO PROGRESS NORTHWARD HAVING ALREADY MOVED INTO KDSM/KOTM...AND EXPECTED TO PUSH INTO KFOD/KALO/KMCW THIS AFTERNOON INTO THE EVENING HOURS. HEAVIEST PRECIPITATION EXPECTED TO IMPACT THE KOTM/KDSM LOCATIONS...BUT MAY SNEAK INTO KALO AS WELL. CIGS CONTINUE TO FLUCTUATE BETWEEN IFR/MVFR SO HAVE TRIED TO CAPTURE THAT IN THE TAFS...WITH VSBYS MAINLY IN THE MVFR RANGE WHERE IT IS RAINING AND VFR WHERE IT REMAINS DRY. ENDED PRECIP MAINLY TOWARD DAYBREAK...BUT DO EXPECT LOW STRATUS TO LINGER THROUGH THE MORNING AT MOST LOCATIONS. SCALED BACK MENTION OF THUNDER ONLY TO KOTM...WHERE MODELS NOW PROJECTING THE BETTER AXIS OF INSTABILITY. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH SERN HALF OF FORECAST AREA THIS AFTERNOON AND TONIGHT. && SHORT TERM/AVIATION...ALBRECHT LONG TERM...MOYER
Hazardous weather outlook, Sep 12, 4:11 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 411 PM CDT FRI SEP 12 2008 IAZ049-050-060>062-071>075-081>086-092>097-132115- MARSHALL-TAMA-POLK-JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 411 PM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT RAIN AND A FEW THUNDERSTORMS CAN BE EXPECTED TONIGHT. MANY OF THESE SHOWERS WILL BE CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL...WHICH MAY OCCUR FOR PROLONGED PERIODS OF TIME. AN ADDITIONAL ONE TO THREE INCHES OF RAIN MAY FALL THROUGH DAYBREAK SATURDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND A FEW THUNDERSTORMS WILL LINGER INTO SATURDAY AS WELL...THOUGH ANY THUNDERSTORMS AND MODERATE RAIN WILL BE LIMITED TO AREAS SOUTHEAST OF TAMA TO CHARITON. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS RATHER LOW...HOWEVER REPORTS OF FLOODING OR MEASURED HEAVY RAIN ACCUMULATIONS ARE ENCOURAGED. IAZ004>007-015>017-023>028-033>039-044>048-057>059-070-132115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS- 411 PM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON NORTHWEST OF FORT DODGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOYER
In the hours before
Local storm report, Sep 12, 10:35 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1035 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD NNE WOODBURN 41.01N 93.60W
09/12/2008 CLARKE IA LAW ENFORCEMENT
WATER COVERING ALL ROADS IN WOODBURN.
1000 PM FLASH FLOOD 1 SE OSCEOLA 41.02N 93.76W
09/12/2008 CLARKE IA LAW ENFORCEMENT
WATER PARTIALLY COVERING HIGHWAY 69.
1003 PM FLASH FLOOD 3 NW DERBY 40.96N 93.49W
09/12/2008 LUCAS IA LAW ENFORCEMENT
WATER COVERING MANY ROADS IN WESTERN LUCAS COUNTY. WATER
IS OVER 135TH AVE. IN STEVENS FOREST. WATER ALSO BEING
REPORTED IN SEVERAL BASEMENTS OVER WESTERN LUCAS COUNTY.
&&
FBOKSAThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:17 PM CDT | River Flood Warning | DMX | Lucas | 4 days |
| Sep 12, 9:16 PM CDT | Flash Flood Warning | DMX | Clarke, Lucas, Marion, Warren | 119 min |
| Sep 12, 11:24 PM CDT | Flash Flood Warning | DMX | Lucas | 2 hr |
| Sep 13, 2:54 AM CDT | Flash Flood Warning | DMX | Davis | 6 hr |
| Sep 13, 6:18 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 24 hr |
| Sep 13, 8:47 AM CDT | Areal Flood Warning | DMX | Davis | 11 hr |
| Sep 13, 8:55 AM CDT | Areal Flood Warning | DMX | Lucas | 11 hr |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.